Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 63, NWS Wichita, KS

May 8, 2016Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 8, 2016, 11:53 PM CDT for Russell County, Kansas. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2016, 11:53 PM CDT (04:53 UTC)
Expired
May 9, 2016, 1:00 AM CDT
In force
67 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

County Russell County, KS

The radar

The Grand Island radar (KUEX), 144 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 12:19 AM CDTHAIL 1Waldo, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 3:44 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2958 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

953 
WUUS53 KICT 090453
SVRICT
KSC167-090600-
/O.NEW.KICT.SV.W.0063.160509T0453Z-160509T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 100 AM CDT

* AT 1152 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  NORTHEAST OF GORHAM...OR 9 MILES NORTHWEST OF RUSSELL...MOVING
  NORTHEAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LUCAS...GORHAM...LURAY...PARADISE AND WALDO. 

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 175 AND 177.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL
KANSAS.

LAT...LON 3913 9904 3913 9848 3903 9849 3885 9904
TIME...MOT...LOC 0452Z 227DEG 27KT 3899 9896 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

KLEINSASSER
3 follow-up statements
257 
WWUS53 KICT 090509
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1209 AM CDT MON MAY 9 2016

KSC167-090600-
/O.CON.KICT.SV.W.0063.000000T0000Z-160509T0600Z/
RUSSELL KS-
1209 AM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHERN RUSSELL COUNTY...

AT 1209 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF LURAY...OR 11 MILES NORTH OF RUSSELL...MOVING NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LUCAS...GORHAM...LURAY...PARADISE AND WALDO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3913 9904 3913 9848 3903 9849 3885 9904
TIME...MOT...LOC 0509Z 243DEG 28KT 3905 9881 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

KLEINSASSER
256 
WWUS53 KICT 090526
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1226 AM CDT MON MAY 9 2016

KSC167-090600-
/O.CON.KICT.SV.W.0063.000000T0000Z-160509T0600Z/
RUSSELL KS-
1226 AM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHERN RUSSELL COUNTY...

AT 1225 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LURAY...OR
19 MILES NORTHEAST OF RUSSELL...MOVING NORTHEAST AT 30 MPH. ANOTHER
STRONG TO SEVERE THUNDERSTORM WAS LOCATED WEST AND SOUTHWEST OF
PARADISE...ALSO MOVING NORTHEAST.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LUCAS...GORHAM...LURAY...PARADISE AND WALDO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3913 9904 3913 9848 3903 9849 3885 9904
TIME...MOT...LOC 0525Z 235DEG 28KT 3913 9869 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

KLEINSASSER
102 
WWUS53 KICT 090557
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1257 AM CDT MON MAY 9 2016

KSC167-090607-
/O.EXP.KICT.SV.W.0063.000000T0000Z-160509T0600Z/
RUSSELL KS-
1257 AM CDT MON MAY 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RUSSELL COUNTY WILL
EXPIRE AT 100 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CENTRAL KANSAS.

LAT...LON 3913 9904 3913 9848 3903 9849 3885 9904
TIME...MOT...LOC 0555Z 227DEG 27KT 3913 9869 

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 11:37 PM CDT, 16 minutes earlier.

Area forecast discussion, May 8, 11:37 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1137 PM CDT SUN MAY 8 2016

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 228 PM CDT SUN MAY 8 2016

SEVERE WEATHER MODE/MAGNITUDE THE MAIN CONCERN THIS EVENING FOR
WESTERN PORTIONS OF THE FORECAST AREA. THE EARLY DAY ELEVATED
CONVECTION DEVELOPED A BIT FURTHER WEST THAN EXPECTED WITH MORE
PERSISTENCE WEST OF THE KANSAS TURNPIKE. HOWEVER...AREAS FURTHER
TO THE WEST-SOUTHWEST CLOSER TO THE DRY-LINE ARE DESTABILIZING
WITH THE HEATING SUN FROM SOUTH OF KDDC TO SOUTH OF KGAG.
DESPITE BEING A BIT FURTHER WEST AS WELL...THE GENERAL SHORT
TERM/MESO GUIDANCE DEVELOPS ISOLATED TO WIDELY SCATTERED SURFACE
BASED CONVECTION JUST EAST OF THE DRY-LINE IN THE 22-00Z TIME
FRAME WITH AND EAST-NORTHEAST MOVEMENT INTO WESTERN PORTIONS OF
THE WICHITA FORECAST AREA THIS EVENING. THIS WOULD REMAIN THE MOST
LIKELY AREA FOR DISCRETE SUPERCELLS. MLCAPE VALUES OVER 2500 J/KG
AND DEEP LAYER NEARLY ORTHOGONAL SHEAR VALUES OVER 50 KTS WILL
EASILY SUPPORT VERY LARGE HAIL WITH MORE DISCRETE SUPERCELLS WITH
A CONDITIONAL RISK OF A COUPLE TORNADOES AS WELL. FURTHER
EAST...SOME UPSCALE DEVELOPMENT ON THE BACK EDGE OF THE ONGOING
CONVECTION IS EXPECTED...WITH NEW STORMS POSSIBLY BECOMING MORE
SURFACE BASED TOWARD 00Z AS WELL. THESE STORMS WILL MOST LIKELY
SHOW MIXED MODE TYPE WITH A LARGE HAIL RISK. SCATTERED SEVERE
STORMS CAN BE EXPECTED TO EVOLVE EAST-NORTHEAST ACROSS CENTRAL AND
SOUTH CENTRAL KANSAS DURING THE EVENING...THOUGH LIKELY WANING BY
MIDNIGHT.

THE MAIN UPPER TROF IS EXPECTED TO EJECT WITH A SLIGHT NEGATIVE
TILT DURING MONDAY...WITH THE SURFACE DRY-LINE FRONT SETTING UP
NEAR THE I-135 CORRIDOR BY MIDDAY. WHILE INSTABILITY LOOKS TO BE
A BIT STRONGER THE DEEP LAYER SHEAR WILL BECOME MORE MODERATE
THOUGH STILL SUPPORTIVE OF ROTATING UPDRAFTS FOR LARGE HAIL
ALONG AND EAST OF THE KANSAS TURNPIKE. WHILE NON-ZERO...THE
TORNADO RISK MAY BE MORE LIMITED AND MAINLY ACROSS FAR EASTERN
KANSAS. DRY AND WARMER WEATHER STILL LOOKS FINE FOR MOST OF
TUESDAY THOUGH CHANCES WILL COME BACK QUICKLY TUESDAY EVENING
AND NIGHT AS ANOTHER UPPER TROF ROTATES EAST FROM THE NORTHERN
ROCKIES INTO THE NORTHERN PLAINS. THIS WILL SEND A FAIRLY STRONG
COLD FRONT SOUTH ACROSS KANSAS...WITH SOME LINGERING CHANCES INTO
PART OF WEDNESDAY AND MUCH COOLER TEMPERATURES FOR CENTRAL KANSAS.

DARMOFAL

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 228 PM CDT SUN MAY 8 2016

PERIODIC CHANCES FOR CONVECTION WILL BE RETAINED THE OUTER
FORECAST PERIODS...AND ONLY SLIGHT TWEAKS TO THE GOING FORECAST.

KED

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1133 PM CDT SUN MAY 8 2016

CLUSTERS OF STRONG TO SEVERE STORMS WILL CONTINUE OVERNIGHT MAINLY
NEAR AND NORTH OF INTERSTATE 70...AFFECTING MAINLY RSL AND
POSSIBLY SLN...GBD TERMINALS THROUGH ABOUT 07-08Z. THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A MOIST SOUTH-
SOUTHEASTERLY BOUNDARY LAYER WIND OVERNIGHT...WILL LEAD TO AREAS
OF MVFR/IFR CEILINGS WHICH WILL PERSIST INTO MONDAY MORNING.
SHORT RANGE MODELS INDICATE THE DRYLINE MOVING TO NEAR OR JUST
EAST OF I-135 CORRIDOR BY MONDAY AFTERNOON. WITH A DEEP UPPER
TROUGH STILL HANGING OVER THE REGION...WILL INSERT VCTS AT THE
TERMINALS ALONG/EAST OF I-135 FOR THE LATE PM/EVE HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  81  56  85 /  30  30  20  10
HUTCHINSON      60  81  55  84 /  50  20  20  10
NEWTON          62  79  56  84 /  40  40  30  10
ELDORADO        63  78  57  84 /  40  40  30  10
WINFIELD-KWLD   64  80  56  86 /  30  40  30  10
RUSSELL         54  79  54  82 /  80  20  20  20
GREAT BEND      54  80  54  83 /  60  20  20  20
SALINA          60  80  56  83 /  60  30  20  10
MCPHERSON       60  80  55  83 /  50  30  20  10
COFFEYVILLE     64  77  63  84 /  50  60  50  10
CHANUTE         64  76  61  83 /  50  60  50  10
IOLA            64  76  61  82 /  50  60  50  10
PARSONS-KPPF    64  77  62  83 /  50  60  50  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...JMC
Hazardous weather outlook, May 8, 11:31 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1131 PM CDT SUN MAY 8 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100445-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1131 PM CDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT NORTH
CENTRAL KANSAS THROUGH ABOUT 2 AM...GENERALLY NEAR AND NORTH OF
INTERSTATE 70. THE MAIN THREATS WILL BE LARGE HAIL UP TO GOLFBALL
SIZE...DAMAGING WINDS...POSSIBLY A BRIEF TORNADO.

FURTHER SOUTH ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS...AN
ISOLATED STRONG STORM CANNOT BE RULED OUT. THE MAIN THREAT FROM
ANY STORMS WILL BE HAIL TO NICKEL SIZE.

LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY STORMS
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON MONDAY AND CONTINUE
MONDAY NIGHT. SEVERE STORMS ARE POSSIBLE MAINLY EAST OF A LINE
FROM SALINA TO WICHITA TO WELLINGTON LINE. THE PRIMARY THREATS
WILL BE GOLF BALL SIZED HAIL AND WINDS TO 65 MPH. THE GREATEST
RISK APPEARS TO BE ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS
AREA DURING THE LATE AFTERNOON AND EVENING.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY
EVENING THROUGH SATURDAY. THERE IS CONSIDERABLE UNCERTAINTY IN
THE DETAILS...BUT SOME STRONG STORMS ARE PROBABLE. AT THIS
TIME...THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. THIS MAY
CHANGE...SO CHECK LATER OUTLOOKS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS WILL BE NEEDED THROUGH 2 AM...MAINLY NEAR
AND NORTH OF INTERSTATE 70.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 8, 7:30 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
730 PM CDT SUN MAY 8 2016

KSZ091-090100-
HARPER KS-
730 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF ATTICA...MOVING
  NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANTHONY...ATTICA...WALDRON...CORWIN AND CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9835 3721 9835 3730 9806 3700 9793
TIME...MOT...LOC 0030Z 240DEG 27KT 3711 9822

KLEINSASSER
Special weather statement, May 8, 8:39 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
839 PM CDT SUN MAY 8 2016

KSZ067-082-090215-
KINGMAN KS-RENO KS-
839 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 915 PM CDT

* AT 837 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CUNNINGHAM...OR 20 MILES WEST OF
  KINGMAN...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  KINGMAN...PRETTY PRAIRIE...ARLINGTON...CUNNINGHAM...TURON...SYLVIA...
  PLEVNA...ABBYVILLE...WILLOWDALE...LANGDON...PENALOSA AND KINGMAN
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3817 9847 3817 9831 3772 9788 3744 9846
TIME...MOT...LOC 0137Z 219DEG 49KT 3762 9848

KLEINSASSER
Special weather statement, May 8, 9:59 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
959 PM CDT SUN MAY 8 2016

KSZ091-090330-
HARPER KS-
959 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1030 PM CDT

* AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER ANTHONY...MOVING NORTHEAST AT
  55 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANTHONY...HARPER...DANVILLE...FREEPORT AND RUNNYMEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3712 9812 3739 9804 3738 9780 3721 9780
      3708 9804
TIME...MOT...LOC 0257Z 212DEG 47KT 3716 9802

KLEINSASSER
Special weather statement, May 8, 10:16 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1016 PM CDT SUN MAY 8 2016

KSZ032-090345-
RUSSELL KS-
1016 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 1045 PM CDT

* AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF GORHAM...OR 13
  MILES NORTHWEST OF RUSSELL...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GORHAM...PARADISE AND WALDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3913 9904 3913 9877 3884 9891 3884 9904
TIME...MOT...LOC 0315Z 206DEG 35KT 3904 9900

KLEINSASSER
Local storm report, May 8, 11:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     FUNNEL CLOUD     3 W RUSSELL             38.89N 98.91W
05/08/2016                   RUSSELL            KS   STORM CHASER

            STORM CHASERS REPORTED A LOW HANGING WALL CLOUD WEST OF
            RUSSELL WITH OCCASIONAL FUNNEL CLOUDS.

&&

CDJ
Local storm report, May 8, 11:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     HAIL             7 N RUSSELL             38.99N 98.86W
05/08/2016  E1.00 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:30 PM CDTSpecial Weather StatementICTHarper30 min
May 8, 8:02 PM CDTSevere Thunderstorm WarningICTRussell58 min
May 8, 8:39 PM CDTSpecial Weather StatementICTReno36 min
May 8, 8:45 PM CDTSevere Thunderstorm WarningICTKingman, Reno21 min
May 8, 9:59 PM CDTSpecial Weather StatementICTHarper31 min
May 8, 10:16 PM CDTSpecial Weather StatementICTRussell29 min
May 8, 10:29 PM CDTSevere Thunderstorm WarningICTRussell61 min
May 8, 11:06 PM CDTTornado WarningICTRussell39 min
May 8, 11:28 PM CDTTornado WarningICTLincoln, Russell47 min
May 9, 12:21 AM CDTAreal Flood WarningICTRussell9 hr
May 9, 1:02 AM CDTSpecial Weather StatementICTLincoln28 min
May 9, 1:29 AM CDTSpecial Weather StatementICTLincoln31 min
May 9, 1:54 AM CDTSpecial Weather StatementICTLincoln36 min
May 9, 2:29 AM CDTSpecial Weather StatementICTSedgwick46 min
May 9, 2:33 AM CDTSpecial Weather StatementICTLincoln27 min
May 9, 2:35 AM CDTSpecial Weather StatementICTMcPherson40 min
May 9, 2:51 AM CDTSpecial Weather StatementICTButler24 min
May 9, 9:15 AM CDTAreal Flood WarningICTRussell9 hr
May 9, 2:37 PM CDTSevere Thunderstorm WarningICTHarper, Kingman23 min
May 9, 3:00 PM CDTSevere Thunderstorm WarningICTHarper, Kingman45 min
May 9, 3:17 PM CDTSevere Thunderstorm WarningICTReno43 min
May 9, 3:44 PM CDTSevere Thunderstorm WarningICTHarper, Kingman46 min
May 9, 3:50 PM CDTSevere Thunderstorm WarningICTReno, Rice40 min
May 9, 4:02 PM CDTSevere Thunderstorm WarningICTHarper43 min
May 9, 4:22 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick38 min
May 9, 4:28 PM CDTSevere Thunderstorm WarningICTHarper, Kingman37 min
May 9, 4:34 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice41 min
May 9, 4:49 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner41 min
May 9, 5:06 PM CDTSpecial Weather StatementICTHarvey, McPherson, Sedgwick24 min
May 9, 5:10 PM CDTSevere Thunderstorm WarningICTSedgwick35 min
May 9, 5:17 PM CDTSpecial Weather StatementICTSumner28 min
May 9, 5:29 PM CDTSevere Thunderstorm WarningICTHarper, Sumner46 min
May 9, 5:35 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline20 min
May 9, 5:41 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick49 min
May 9, 5:43 PM CDTSevere Thunderstorm WarningICTCowley, Sumner47 min
May 9, 6:02 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick43 min
May 9, 6:10 PM CDTSevere Thunderstorm WarningICTHarper, Sumner50 min
May 9, 6:26 PM CDTSevere Thunderstorm WarningICTCowley, Sumner49 min
May 9, 6:30 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion33 min
May 9, 6:58 PM CDTSpecial Weather StatementICTChase32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.